MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME COIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR100829
Medical Device Problem Codes Fracture (1260); Stretched (1601); Physical Resistance (2578)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is initial mdr report being submitted with associated mfr# 2954740-2017-00086 and 3008264254-2017-00045.Additional procode: krd, (b)(4), manufacturing date currently not available.The product will not be returned for analysis however a device history record review is currently being conducted and the results are not yet available.No conclusion is made at this time.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported by a healthcare professional that resistance was experienced when a micrusframe coil was used and the coil separated in patient.The procedure was stent-assisted coil embolization for treatment of an 9 mm internal carotid artery aneurysm.The patient had very tortuous vessels.A 3 mm enterprise stent (lot unknown) was placed across the neck of the aneurysm.The physician then tried to advance a prowler lpes 150 cm, however due to tortuosity the catheter would not cross the stent into the aneurysm.It was then decided to use a prowler14 170 cm catheter which successfully entered the aneurysm.Then a micrusframe 8 x 29 cm coil was used which was deploying well until it was hubbed.The coil was partially deployed in the aneurysm when the coil could not be advanced any further, 3 cm was left inside the catheter.When an attempt was made to remove the coil, the coil got stuck.As the physician pulled the coil, back half of the coil became lodged behind the stent and the other half stretched inside the ica down to the femoral and broke into 2 separate pieces.It was reported that the first two loops got lodged behind the stent.It was reported that the surgery was delayed by 30 minutes due to the attempts to remove the broken coil.The separated coil pieces were not retrieved from the patient.The procedure was ended; the patient will be brought back to access and coil at a later date.The complaint devices are not available for return.
 
Additional Manufacturer Narrative
This is follow-up report being submitted with associated mfr# 2954740-2017-00086 and 3008264254-2017-00045.The product will not be returned for analysis however a device history record review is currently being conducted and the results are not yet available.No conclusion is made at this time.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
This is final mdr report being submitted with associated mfr# 2954740-2017-00086 and 3008264254-2017-00045.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Impeded, separated and unraveled/stretched are all known potential product failures associated with the use of the codman microcoils devices.Surgical delays associated with product malfunctions are a well-known potential adverse event associated with all interventional procedures.The codman microcoil ifu includes warnings and instructions for use to trouble shoot these various situations.All products undergo a 100% inspection prior to being released for sale; there is no evidence of a manufacturing issue related to this complaint.Review of the available information suggests that device interaction, device manipulation and target site anatomy may have contributed to the reported events.No further actions are required at this time.

Brand Name
MICRUSFRAME COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6504564
Report Number2954740-2017-00086
Device Sequence Number14740
Product Code HCG
UDI-Device Identifier10886704077909
UDI-Public(01)10886704077909(17)190930(10)S12422
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberMFR100829
Device Lot NumberS12422
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/28/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/19/2017
Supplement Report FDA Received Date05/11/2017
05/22/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age87 YR